Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 12, 2006, 2:52 PM CST for Knox County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 2:52 PM CST (20:52 UTC)
- Expired
- Mar 12, 2006, 3:29 PM CST
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 2:53 PM CST | HAIL 0.25 | Monmouth, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2570 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 122052
SVRILX
ILC095-122145-
/O.NEW.KILX.SV.W.0031.060312T2052Z-060312T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS.
* UNTIL 345 PM CST
* AT 248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF ABINGDON...OR ABOUT 6 MILES
SOUTHEAST OF MONMOUTH...AND WAS MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALESBURG...
KNOXVILLE...
WATAGA...
GILSON...
RIO...
ONEIDA...
VICTORIA...
ALTONA...
OTHER LOCATIONS IN THE WARNING INCLUDE...HENDERSON...WILLIAMSFIELD...
DAHINDA AND DELONG.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4091 9067 4074 9053 4083 9001 4114 9000
4115 9040
$$
BARNES1 follow-up statement
000
WWUS53 KILX 122129
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
328 PM CST SUN MAR 12 2006
ILC095-122138-
/O.CAN.KILX.SV.W.0031.000000T0000Z-060312T2145Z/
KNOX-
328 PM CST SUN MAR 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS BEEN
CANCELLED...
A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN KNOX COUNTY UNTIL
400 PM.
AT 321 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4091 9067 4074 9053 4083 9001 4114 9000
4115 9040
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 12:10 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 12, 12:10 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1210 PM CST SUN MAR 12 2006 .DISCUSSION... UPDATED THE FORECAST FOR TODAY WATCH WEST OF I-57 THIS AFTERNOON AND EVENING UNTIL 10 PM. DEVELOPING AREA OF STRONG TO SEVERE CONVECTION ALONG WARM FRONT OVER NORTHENR MO/SOUTHERN IA AND FAR EAST AT PITTSFIELD AND QUINCY IN WEST CENTRAL IL AND RACING EAST AT 50 MPH. SURFACE MAP SHOWS 998 MB LOW PRESSURE OVER CO WITH ITS WARM FRONT EXTENDING EAST ACROSS CENTRAL MO/SE IL JUST NORTH OF I-70 AND BEGINNING TO PUSH NORTH INTO CENTRAL IL. DRYLINE EXTENDING SOUTH ACROSS WESTERN KS/OK/TX. DEWPOINTS ALREADY IN THE LOWER 60S IN THE WARM SECTOR OF SE IL. STRONG SHORT WAVE OVER THE CENTRAL ROCKIES TO EJECT NE AND BRING STRONG SURFACE LOW NE INTO WESTERN IOWA BY MIDNIGHT. THIS TO PULL WARM FRONT NORTH ACROSS CENTRAL IL THIS AFTERNOON WITH COLD FRONT PULLING EAST THROUGH IL OVERNIGHT. WARM FRONT TO BE FOCUS OF SEVERE WEATHER THIS AFTERNOON WITH SPC CONTINUING HIGH RISK WEST OF I-57 WHERE TORNADO WATCH IN EFFECT UNTIL 10 PM. && .PREV DISCUSSION... FIRST WAVE OF SEVERE WEATHER FOR THE WEEKEND STILL UNDERWAY ACROSS THE OHIO RIVER VALLEY AND BACK INTO SRN MO. SFC LOW EXITING OUT TO THE NE ACROSS SRN LAKE MI. HIGH PRESSURE TRYING TO BUILD IN OVER THE UPPER MIDWEST. MAIN FORECAST ISSUES ARE THE NEXT ROUND OF SEVERE WEATHER SUNDAY EVENING AND INTO THE OVERNIGHT HOURS...AND ANOTHER SYSTEM WED NIGHT INTO THURSDAY. MODELS IN ENOUGH AGREEMENT IN THE SHORT TERM...THOUGH THE GFS IS SLIGHTLY SLOWER...GOING FOR A BLEND OF THE QUICKER MODELS IN THE SHORT TERM. BEYOND THE FIRST COUPLE OF PERIODS...SEE VERY LITTLE REASON TO STRAY FROM THE BLEND OF THE GFS AND THE NAM. SHORT TERM....TODAY THROUGH TUESDAY... SFC BOUNDARY THAT IS STALLING OUT ACROSS THE FA FROM STL TO CHI IS EXPECTED TO RETURN FURTHER NORTH THROUGHOUT THE DAY SUNDAY AS WARM AIR AND RETURN FLOW KICKS IN IN EARNEST AS THE SUN GOES DOWN...MIXING PLENTY OF ADDITIONAL MOISTURE INTO THE LOW LEVELS. INCREASING THE INSTABILITY IN THE WARM SECTOR AHEAD OF THE COLD FRONT WITH A LOW LEVEL JET INCREASING AS WELL WILL ALL CONTRIBUTE TO A RATHER SIGNIFICANT OUTBREAK OF SEVERE WEATHER ACROSS CENTRAL ILLINOIS. SPC HAS ISSUED A HIGH RISK IN THEIR DAY ONE OUTLOOK FOR MOST OF THE CWA. WITH STEEP LAPSE RATES THROUGH THE MID LEVELS AND INCREASING MOISTURE AT THE SFC...MODEL SOUNDINGS ARE SHOWING CAPE VALUES OF NEAR 2000J/KG BY 06Z. THE MAJORITY OF THE ACTION SHOULD ACTUALLY BE IN THE EVENING AND OVERNIGHT HOURS WHEN THE DEEP LAYER SHEAR WILL BE PLENTY TO SUSTAIN SUPERCELLS AND SUPPORT TORNADIC DEVELOPMENT...ALONG WITH LARGE HAIL AND DAMAGING WINDS. LATE IN THE EVENT... STORMS ARE EXPECTED TO EVOLVE INTO A MORE LINEAR STORM SYSTEM AND MOVE INTO INDIANA. MAIN QUESTIONS ARE ABOUT THE TIMING...WITH STORMS POSSIBLE TO FIRE UP ALONG THE WARM FRONT THROUGH THE AFTERNOON HOURS. MODELS AT THIS POINT ARE NOT PICKING UP ON ANY SUCH ACTIVITY (CAN GLOB, GFS, OR NAM)...AND HAVE ONLY PUT CHANCE POPS IN THE GRIDS FOR ANY SUCH ACTIVITY. LONG TERM...WEDNESDAY THROUGH SATURDAY... SHIFT SLIGHTLY IN THE AIRMASS FOR THE AREA. AFTER THE COLD FRONT MOVES THROUGH...PATTERN WILL SHIFT TO A SLIGHTLY NORTHWESTERLY FLOW...THEN FLATTEN OUT SOMEWHAT ALOFT PUTTING US IN A MORE ZONAL FLOW...AFTER A SYSTEM RIPPLES THROUGH MIDWEEK. THIS SYSTEM IS ALTERING SLIGHTLY IN EACH MODEL RUN...AND HAVE TWEAKED THE FORECAST TO REFLECT A CHANGE IN THE TIMING SLIGHTLY...LEAVING A BIT OF ROOM FOR THE LACK OF CONFIDENCE. MAJORITY OF THE CHANCE FOR RAIN...MOSTLY LATE ON WEDNESDAY NIGHT AND THRU THURSDAY. TEMPERATURES WILL RETURN TO MORE NORMAL TEMPERATURES FOR EARLY MARCH NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (FOR FLASH FLOODING) IN EFFECT THROUGH 6 AM MONDAY MORNING FOR AREAS ROUGHLY ALONG AND SOUTH OF A SHELBYVILLE TO PARIS LINE. && HUETTL/HJS
Hazardous weather outlook, Mar 12, 11:15 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CST SUN MAR 12 2006 ILZ027>031-036>038-040>055-131200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- 1115 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER COLORADO WILL APPROACH THE AREA BY TONIGHT AND LIFT A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND MOVE INTO THE AREA AFTER 3 PM THIS AFTERNOON AND CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS WILL BE CONDUCTED AT NOON AND AGAIN AT 2 PM TODAY. ILZ056-057-061>063-066>068-071>073-131200- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1115 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER COLORADO WILL APPROACH THE AREA BY THIS EVENING...LIFTING A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE TO HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND MOVE INTO THE AREA BY THIS EVENING AFTER 6 PM AND CONTINUE INTO TONIGHT THROUGH AT LEAST 3 AM. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS WILL BE CONDUCTED AT NOON AND AGAIN AT 2 PM TODAY. AUTEN/HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:01 PM CST | Severe Thunderstorm Warning | ILX | Mason, Menard, Sangamon | 59 min |
| Mar 11, 6:27 PM CST | Severe Thunderstorm Warning | ILX | Morgan | 27 min |
| Mar 11, 6:29 PM CST | Tornado Warning | ILX | Logan, Menard | 20 min |
| Mar 11, 6:49 PM CST | Severe Thunderstorm Warning | ILX | Logan | 39 min |
| Mar 11, 6:58 PM CST | Severe Thunderstorm Warning | ILX | Sangamon | 44 min |
| Mar 11, 7:15 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 48 min |
| Mar 11, 8:25 PM CST | Severe Thunderstorm Warning | ILX | Christian, Shelby | 65 min |
| Mar 11, 8:39 PM CST | Severe Thunderstorm Warning | ILX | Moultrie | 23 min |
| Mar 11, 8:50 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 40 min |
| Mar 11, 9:21 PM CST | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 36 min |
| Mar 12, 12:20 PM CST | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 40 min |
| Mar 12, 1:48 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 42 min |
| Mar 12, 3:17 PM CST | Tornado Warning | ILX | Knox, Stark | 43 min |
| Mar 12, 3:47 PM CST | Severe Thunderstorm Warning | ILX | Marshall | 43 min |
| Mar 12, 3:59 PM CST | Tornado Warning | ILX | Marshall | 31 min |
| Mar 12, 4:24 PM CST | Severe Thunderstorm Warning | ILX | Peoria | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.